Alert archive / New Mexico / Flash Flood Watches in 2021
Flash Flood Watch 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Jun 30, 2021, 3:01 AM MDT for 5 counties in New Mexico. It took effect at Jun 30, 2021, 6:00 AM MDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2021, 3:01 AM MDT (09:01 UTC)
- In effect from
- Jun 30, 2021, 6:00 AM MDT
- Expired
- Jul 1, 2021, 8:54 PM MDT
- In force
- 39 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
Counties Catron County, NM, Lincoln County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 106 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
226 WGUS65 KABQ 300901 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albuquerque NM 301 AM MDT Wed Jun 30 2021 NMZ208-209-220-224-225-241-302145- /O.NEW.KABQ.FF.A.0004.210630T1200Z-210701T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwest Mountains-San Francisco River Valley-Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent Lowlands- 301 AM MDT Wed Jun 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 6 AM MDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Albuquerque has issued a * Flash Flood Watch for portions of central and west central New Mexico, including the following areas, in central New Mexico, Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands and Upper Tularosa Valley. In west central New Mexico, San Francisco River Valley and Southwest Mountains. * Through this evening. * Showers and thunderstorms, some with heavy rainfall, are expected across portions of south central and southwest New Mexico through late this evening. Abundant moisture and slow storm motions will yield rainfall amounts of 1 to 2 inches with locally higher amounts possible. This rainfall will enhance the risk of localized flash flooding, especially on and downstream of more recent burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Do not enter or cross flowing water or water of unknown depth. && $$ NMZ226-238>240-302145- /O.EXT.KABQ.FF.A.0003.000000T0000Z-210701T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ South Central Mountains-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 301 AM MDT Wed Jun 30 2021 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch is now in effect for * Portions of central and southeast New Mexico, including the following areas, in central New Mexico, Eastern Lincoln County and South Central Mountains. In southeast New Mexico, Chaves County Plains and Southwest Chaves County. * Through this evening. * Showers and thunderstorms, some with heavy rainfall, are expected across south central and southeast New Mexico through late this evening. Abundant moisture and slow storm motions will yield rainfall amounts of 1 to 2 inches with locally higher amounts possible. This additional rainfall combined with wet antecedent conditions will enhance the risk of localized flash flooding. In addition, areas near and downstream of recent burn scars in the Sacramento Mountains may be more vulnerable to rapid runoff and flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ 11
4 follow-up statements
155 WGUS65 KABQ 301953 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albuquerque NM 153 PM MDT Wed Jun 30 2021 NMZ208-209-220-224-225-241-010600- /O.EXT.KABQ.FF.A.0004.000000T0000Z-210702T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwest Mountains-San Francisco River Valley-Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent Lowlands- 153 PM MDT Wed Jun 30 2021 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY AFTERNOON... The Flash Flood Watch is now in effect for * Portions of central and west central New Mexico, including the following areas, in central New Mexico, Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands and Upper Tularosa Valley. In west central New Mexico, San Francisco River Valley and Southwest Mountains. * Through Thursday afternoon. * Showers and thunderstorms, some with heavy rainfall, are expected across portions of south central and southwest New Mexico through late this evening. Abundant moisture and slow storm motions will yield rainfall amounts of 1 to 2 inches with locally higher amounts possible. This rainfall will enhance the risk of localized flash flooding, especially on and downstream of more recent burn scars. Additional rain late tonight and Thursday will keep the potential for flash flooding through Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Do not enter or cross flowing water or water of unknown depth. && $$ NMZ226-238>240-010600- /O.EXT.KABQ.FF.A.0003.000000T0000Z-210702T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ South Central Mountains-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 153 PM MDT Wed Jun 30 2021 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY AFTERNOON... The Flash Flood Watch is now in effect for * Portions of central and southeast New Mexico, including the following areas, in central New Mexico, Eastern Lincoln County and South Central Mountains. In southeast New Mexico, Chaves County Plains and Southwest Chaves County. * Through Thursday afternoon. * Showers and thunderstorms, some with heavy rainfall, are expected across south central and southeast New Mexico through late this evening. Abundant moisture and slow storm motions will yield rainfall amounts of 1 to 2 inches with locally higher amounts possible. This additional rainfall combined with wet antecedent conditions will enhance the risk of localized flash flooding. In addition, areas near and downstream of recent burn scars in the Sacramento Mountains may be more vulnerable to rapid runoff and flash flooding. Additional rain late tonight and Thursday will keep the risk going for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Do not enter or cross flowing water or water of unknown depth. Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ CHJ
329 WGUS65 KABQ 010716 FFAABQ Flood Watch National Weather Service Albuquerque NM 116 AM MDT Thu Jul 1 2021 NMZ208-209-220-224-225-241-012145- /O.CON.KABQ.FF.A.0004.000000T0000Z-210702T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwest Mountains-San Francisco River Valley-Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent Lowlands- 116 AM MDT Thu Jul 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... The Flash Flood Watch continues for * Portions of central and west central New Mexico, including the following areas, in central New Mexico, Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands and Upper Tularosa Valley. In west central New Mexico, San Francisco River Valley and Southwest Mountains. * Through this afternoon. * Showers and thunderstorms, some with heavy rainfall, are expected across portions of south central and southwest New Mexico through Thursday afternoon. Abundant moisture and slow storm motions will yield rainfall amounts of 1 to 2 inches with locally higher amounts possible. This rainfall will enhance the risk of localized flash flooding, especially on and downstream of more recent burn scars. Additional rain Thursday will keep the potential for flash flooding through Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Do not enter or cross flowing water or water of unknown depth. && $$ NMZ226-238>240-012145- /O.CON.KABQ.FF.A.0003.000000T0000Z-210702T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ South Central Mountains-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 116 AM MDT Thu Jul 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... The Flash Flood Watch continues for * Portions of central and southeast New Mexico, including the following areas, in central New Mexico, Eastern Lincoln County and South Central Mountains. In southeast New Mexico, Chaves County Plains and Southwest Chaves County. * Through this afternoon. * Showers and thunderstorms, some with heavy rainfall, are expected across south central and southeast New Mexico through Thursday afternoon. Abundant moisture and slow storm motions will yield rainfall amounts of 1 to 2 inches with locally higher amounts possible. This additional rainfall combined with wet antecedent conditions will enhance the risk of localized flash flooding. In addition, areas near and downstream of recent burn scars in the Sacramento Mountains may be more vulnerable to rapid runoff and flash flooding. Additional rain Thursday will keep the risk going for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ 11
640 WGUS65 KABQ 012023 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albuquerque NM 223 PM MDT Thu Jul 1 2021 NMZ208-209-220-224-225-241-020600- /O.EXT.KABQ.FF.A.0004.000000T0000Z-210702T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwest Mountains-San Francisco River Valley-Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent Lowlands- 223 PM MDT Thu Jul 1 2021 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The Flash Flood Watch is now in effect for * Portions of central and west central New Mexico, including the following areas, in central New Mexico, Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands and Upper Tularosa Valley. In west central New Mexico, San Francisco River Valley and Southwest Mountains. * Until Midnight MDT tonight. * Showers and thunderstorms, some with heavy rainfall, are expected across portions of south central and southwest New Mexico through early tonight. Abundant moisture and slow storm motions will yield rainfall amounts of 1 to 2 inches with locally higher amounts possible. This rainfall will enhance the risk of localized flash flooding, especially on and downstream of more recent burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Do not enter or cross flowing water or water of unknown depth. Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ NMZ226-238>240-020600- /O.EXT.KABQ.FF.A.0003.000000T0000Z-210702T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ South Central Mountains-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 223 PM MDT Thu Jul 1 2021 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The Flash Flood Watch is now in effect for * Portions of central and southeast New Mexico, including the following areas, in central New Mexico, Eastern Lincoln County and South Central Mountains. In southeast New Mexico, Chaves County Plains and Southwest Chaves County. * Until Midnight MDT tonight. * Showers and thunderstorms, some with heavy rainfall, are expected across south central and southeast New Mexico through early tonight. Abundant moisture and slow storm motions will yield rainfall amounts of 1 to 2 inches with locally higher amounts possible. This additional rainfall combined with wet antecedent conditions will enhance the risk of localized flash flooding. In addition, areas near and downstream of recent burn scars in the Sacramento Mountains may be more vulnerable to rapid runoff and flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Do not enter or cross flowing water or water of unknown depth. Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ CHJ
455 WGUS65 KABQ 020254 FFAABQ Flood Watch National Weather Service Albuquerque NM 854 PM MDT Thu Jul 1 2021 NMZ208-209-220-224-225-241-020400- /O.CAN.KABQ.FF.A.0004.000000T0000Z-210702T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwest Mountains-San Francisco River Valley-Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent Lowlands- 854 PM MDT Thu Jul 1 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central and west central New Mexico, including the following areas, in central New Mexico, Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands and Upper Tularosa Valley. In west central New Mexico, San Francisco River Valley and Southwest Mountains. has been cancelled. The Flash Flood Watch is cancelled. $$ NMZ226-238>240-020600- /O.CON.KABQ.FF.A.0003.000000T0000Z-210702T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ South Central Mountains-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 854 PM MDT Thu Jul 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The Flash Flood Watch continues for * Portions of central and southeast New Mexico, including the following areas, in central New Mexico, Eastern Lincoln County and South Central Mountains. In southeast New Mexico, Chaves County Plains and Southwest Chaves County. * Until Midnight MDT tonight. * Isolated additional thunderstorms with heavy rain remain possible this evening. Heavy rain over the south central mountains earlier on Thursday will travel gradually down stream through late evening potentially flooding low water crossings. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Do not enter or cross flowing water or water of unknown depth. Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ 44
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jun 29, 11:59 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 29, 11:59 PM MDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1159 PM MDT Tue Jun 29 2021 .AVIATION... 06Z TAF CYCLE A mixed bag of VFR to IFR conditions prevail across the area and will continue through the TAF period with areas of stratiform rain, numerous showers and increasing chances for thunderstorms Wednesday afternoon. 11 && .PREV DISCUSSION...300 PM MDT Tue Jun 29 2021... .SYNOPSIS... The summer shower and thunderstorm weather pattern will dominate northern and central New Mexico for the rest of this week and through the Fourth of July holiday weekend. Showers and thunderstorms will be capable of producing locally heavy rain, which could lead to flash flooding, particularly across area burn scars, complex terrain and urban areas. High temperatures will be considerably cooler than normal through Wednesday before recovering to within a few degrees of normal early next week. && .DISCUSSION... .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)... Widespread rain has been the rule today across central and eastern NM, with spottier rainfall and a few thunderstorms across the west. A few breaks in the clouds continue across the west, and some breaks are developing across southeast portions of the CWA. With clouds looking increasingly agitated in these areas via satellite imagery as destabilization occurs, a few thunderstorms will remain possible through the evening. Otherwise, it looks to be too cool and stable for thunderstorms, but rain will persist. Precipitation should gradually wane overnight west of the central mountain chain, but will persist along and east of the central mountain chain. It continues to look like the heaviest precipitation will be over Lincoln and Chaves counties where a Flash Flood Watch remains in effect. Also, due to the long duration rainfall, creeks, arroyos and rivers are rising in these areas as well. These will continue to rise overnight, when it will be harder to see, thus it will be important to stay away from all drainages tonight. It does look like the persistent rainfall will come to an end early Wednesday, but as temperatures warm up and the atmosphere becomes increasingly unstable, expect more in the way of thunderstorm activity by the afternoon hours. Because the ground will be primed by the recent rainfall, at least across much of central and eastern NM, concern for flash flooding will continue given the probability of higher rainfall rates in thunderstorm activity. Any moisture moving into the area from TS Enrique will further increase concern. Much of the precipitation should diminish Wednesday night with the loss of daytime heating and the upper high inching westward toward NM. 34 LONG TERM...(THURSDAY THROUGH TUESDAY)... The upper high centered well to our east today will slowly shift westward and by Saturday will be located over southern UT/northern AZ/Four Corners. A surface boundary looks to impact the east around Friday, producing a weak setback in the projected warming trend and serving as a focus for showers and storms. The upper high will wobble around to our west and northwest early next week, with high temperatures finally warming to within a few degrees of normal for early July. Afternoon and early nighttime showers and storms will continue with storm motions generally trending from north to south. && .FIRE WEATHER... Wet weather continues across northern and central NM today. Widespread wetting rainfall will continue across central and eastern NM through tonight, with spottier precipitation across the west. A few thunderstorms will also remain possible across western NM and the far east central plains. Daily rounds of showers and thunderstorms are on tap throughout the week. Thunderstorms will be more common starting tomorrow (Wednesday) as temperatures warm and the atmosphere destabilizes. Storms should tend to favor high terrain areas initially, before slowly moving onto lower elevations. Storm motions throughout the week will be slow as an upper high moves back overhead. Thus, a slow warming trend will continue through the rest of the week and locally heavy rainfall will be likely. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 6 AM MDT Wednesday for the following zones... NMZ226-238>240. &&
Hazardous weather outlook, Jun 29, 3:46 AM MDT, 23 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 346 AM MDT Tue Jun 29 2021 NMZ201>241-301030- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 346 AM MDT Tue Jun 29 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A continued threat of locally heavy rainfall and flash flooding will persist today, particularly for Lincoln and Chaves counties. A Flash Flood Watch is in effect through tonight for southern portions of the area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A continued threat of locally heavy rain through the work week and into the holiday weekend with an active Monsoon pattern in place. The threat for flash flooding will be highest in and near recent burn scars. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:40 AM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 3 hr |
| Jun 30, 2:00 PM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Quay, Roosevelt | 3 hr |
| Jun 30, 2:12 PM MDT | Areal Flood Advisory | ABQ | Chaves | 6 hr |
| Jun 30, 2:23 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 3 hr |
| Jun 30, 2:43 PM MDT | Areal Flood Advisory | ABQ | Curry | 2 hr |
| Jun 30, 4:26 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jun 30, 5:04 PM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Quay, Roosevelt | 116 min |
| Jun 30, 5:56 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 2 hr |
Nearby
Flash Flood Watches in New Mexico, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.